You are here:

Birth Control/Switched Birth Controls

Advertisement


Question
Hello Dr. Solberg,

I have been using Tri Sprintect for about 2 years now. It has helped with ovarian cysts and acne. Recently my healthcare provider switched to express scripts to receive via mail. The brand is Glenmark Norgestimate and Ethinyl Estradiol tablets. After taking the different brand I've noticed extreme side effects such as severe bloating, mood swings, stomach aches, and lethargy. I was able to re-fill my old prescription so I did. I'm not at the end of the month yet and my acne is out of control. Could this be the cause? Should I wait it out or see my gyno? Thank you for your help!

Lisa

Answer
I think it's unlikely that all your extreme side effects are due to the Glenmark tablets, since the ingredients are supposedly the same as Tri Sprintec (although I believe in slightly different dosage).  It sounds like you're back on Tri Sprintec now, and if so, any side effects should disappear fairly soon (a few days to a week).  Glenmark is a company in India, so I suppose it's possible that it's not exactly what it's supposed to be, but generics in general are thought to be accurate reproductions.  I suspect that it's more likely that your symptoms are due to stress or something else, especially if they continue after you're back taking Tri Sprintec.

Birth Control

All Answers


Answers by Expert:


Ask Experts

Volunteer


Norman Solberg

Expertise

I am an OB-GYN physician. I can answer almost any question related to women's health.

Experience

35 years in an active OB-GYN practice.

Organizations
Fellow, American College of Obstetrics and Gynecology

Education/Credentials
MD OB-GYN specialist

©2016 About.com. All rights reserved.